MAUDE Adverse Event Report: MINERVA SURGICAL, INC MINERVA SINGLE STERILE DISPOSABLE HANDPIECE; ENDOMETRIAL ABLATION DEVICE

MINERVA SURGICAL, INC MINERVA SINGLE STERILE DISPOSABLE HANDPIECE; ENDOMETRIAL ABLATION DEVICE
Catalog Number MIN9770
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670)
Health Effect - Clinical Codes Bowel Burn (1756); Uterine Perforation (2121); Bowel Perforation (2668)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a minerva procedure was performed in a 35-year-old patient without prior gynecologic surgeries.Uterine sounding was performed first, and the doctor suspected a uterine perforation.Hysteroscopy was performed; however, the doctor was unable to visualize a perforation.The initial sounding length was measured at 7-cm, but after the suspected perforation, it read 9-cm.This value was used to calculate the length setting for the minerva device.Dilation of the cervical canal was performed; the exact degree of dilation unknown, then the minerva device was inserted and deployed.Exact degree of device deployment is unknown.The cervical balloon was inflated with 3cc of air, and uit was initiated but failed.The doctor suspected a cervical leak and added an additional 3cc of air.Uit was initiated for the second time and failed.There were no bubbles or hissing sounds observed at the time of the first or second uit.The doctor added another 3cc of air, and uit was initiated a third time and passed, which was followed with 120 seconds of uninterrupted therapy cycle.Upon completion, the balloon was deflated, device unlocked, closed, and removed.Post-ablation hysteroscopy was not performed.After endometrial ablation, the doctor performed a pre-scheduled laparoscopy and observed uterine perforation with evidence of thermal effect on the uterine serosa.Patient evaluation with the general surgeon for potential damage to the organs of the viscera identified four areas of unintended thermal effect on the small intestine.Bowel resection and reanastomosis were performed in all affected areas.The patient remained in the hospital for a few days, recovered, and was discharged.
 
Additional Manufacturer Narrative
The disposable handpiece used in this case was not returned, and therefore, a failure analysis of the complaint device could not be performed.No relevant information was identified during the lot history review that could have contributed to the reported event.Based on the information reviewed, there is no indication of a product deficiency directly related to the reported adverse event.The potential root cause of this complication was a result of sounding, dilation, or handpiece insertion.Although the uterine integrity test (uit) failed twice indicating a potential perforation, the user failed to abort the procedure in compliance with the minerva ifu.Perforations and injuries, such as thermal injury, are known complications of an endometrial ablation procedure.Complications associated with perforations and thermal injury are addressed in the warning and caution sections of the operator's manual and instructions for use, including the statements: use caution not to perforate the uterine wall when sounding, dilating, or inserting the disposable handpiece.If the minerva disposable handpiece is difficult to insert into the cervical canal, use clinical judgment to determine whether or not further dilation is required.Forcibly advancing the minerva disposable handpiece against resistance is likely to increase the risk of perforation or creation of a false passage.Sufficient dilation is required for safe insertion.Activation of the minerva disposable handpiece in the setting of uterine perforation is likely to result in serious patient injury.Excessive force applied during placement of the disposable handpiece may result in tissue injury, including perforation.If the uterine integrity test fails after reasonable attempts to implement the troubleshooting procedures, abort the procedure.Although designed to detect a perforation of the uterine wall, this test is an indicator only, and it might not detect all perforations.Clinical judgment must always be used.If a uterine perforation is suspected and/or confirmed, the procedure should be terminated immediately.Post-treatment, any patient-reporting signs/symptoms that could indicate a serious complication, e.G., bowel injury, should be thoroughly evaluated without delay.As with all endometrial ablation procedures, serious injury or death can occur, including but not limited to infection and injury to adjacent tissue, such as bowel, bladder, vagina, vulva, and/or perineum.

Brand Name
MINERVA SINGLE STERILE DISPOSABLE HANDPIECE
Common Device Name
ENDOMETRIAL ABLATION DEVICE
Manufacturer (Section D)
MINERVA SURGICAL, INC
4255 burton dr.
santa clara 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer Contact
angela gonzalez
4255 burton drive
santa clara, CA 95054
6502843500
MDR Report Key23577356
Report Number3011011193-2025-00016
Device Sequence Number13137877
Product Code MNB
UDI-Device Identifier00862393000162
UDI-Public(01)00862393000162
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMIN9770
Device Lot Number25E09-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Initial Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age35 YR
Patient SexFemale